Thunderstorm Wind, Wayne
- When
- July 29, 3:12 AM EST to 3:13 AM EST
- Where
- Wayne County, 0.87 mi NE of Richmond Arpt
- Measured
- 54 kt (62 mph) measured gust
- Reported by
- AWOS
- Coordinates
- 39.760, -84.840
Thunderstorms moved through the region during the early morning hours ahead of an approaching cold front.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS ILN wrote it up.
Thunderstorms moved through the region during the early morning hours ahead of an approaching cold front.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before the first event at Jul 29, 1:46 AM EST, 1 hour 26 minutes earlier.
AREA FORECAST DISCUSSION National Weather Service Wilmington OH 246 AM EDT Sat Jul 29 2023 .SYNOPSIS... Chances for showers and thunderstorms will continue today as a frontal boundary moves through the Ohio Valley. High pressure and a drier, somewhat cooler airmass will settle into the region on Sunday. && .NEAR TERM /UNTIL 6 PM THIS EVENING/... MCS is progressing quickly southeast across northern Indiana this morning. It looks like it should maintain itself at least a while longer as it moves into our area over the next hour or two as the airmass across our area remains unstable. The CAMs are suggesting some weakening though as it moves across our area but some uncertainty remains with this. It appears the best chance for damaging winds with this will be across our northwest, along the apex of the bowing portions of the MCS. The MCS should move off to our southeast through mid to late morning, but it will likely leave a remnant boundary somewhere across southern portions of our fa. As we destabilize again through the afternoon, additional scattered thunderstorms will be possible, mainly along and south of the Ohio River, in the vicinity of the boundary. Temperatures this afternoon will range from the mid 80s north to the lower 90s in the south. Heat indicies across our south may get close or just above 100 degrees/heat advisory criteria. But with the uncertainty of the effects of this morning's and afternoon's potential convection, will hold off on a heat advisory attm. && .SHORT TERM /6 PM THIS EVENING THROUGH 6 PM SUNDAY/... A few showers and thunderstorms may linger across our far south into this evening, but these should taper off as the boundary shifts south. High pressure and a somewhat drier and cooler airmass will settle into the area tonight into Sunday. Highs on Sunday will be in the 80s. && .LONG TERM /SUNDAY NIGHT THROUGH FRIDAY/... Post frontal passage subsidence combined with ridging and surface high pressure moving in from Canada will keep the area precipitation free (barring any diurnally driven pop ups) for the first few days of the work week with daytime high temperatures in the low 80s and overnight lows falling to the upper 50s. Bit of a pattern shift is expected sometime mid-week when a longwave trough begins to dig down from western Canada. Felt that the NBM was a bit too progressive with introducing PoPs Wednesday early morning and have the bulk of the pcpn arriving into Thursday now. While confidence is high in the overall pattern change, confidence in timing is low, given the spread in solutions between ensembles. For now, have maintained the broadbrushed chance category. Temperatures appear to remain around normal for the remainder of the week with highs in the mid to upper 80s and lows in the mid 60s. && .AVIATION /06Z SATURDAY THROUGH WEDNESDAY/... Thunderstorm complex across Indiana early this morning will continue to move quickly southeast and should overspread our area in the 07Z-09Z timeframe. Some uncertainty remains as to how well it will hold together but think all of the TAF sites will have a decent shot a 2-3 hour period of some tsra. Will try to time that through the TAF sites with a tempo group during the most favorable time period. Otherwise, convection should push off to the southeast through mid morning. A frontal boundary will move south across our area today and as we destabilize again this afternoon, shower and thunderstorm redevelopment can be expected along the boundary. The best chance for additional storms this afternoon will be along and south of the Ohio River. This activity will taper off/move south of the area this evening with decreasing clouds heading into tonight. OUTLOOK...No significant weather expected. && .ILN WATCHES/WARNINGS/ADVISORIES... OH...None. KY...None. IN...None. && SYNOPSIS...JGL NEAR TERM...JGL SHORT TERM...JGL LONG TERM...CA AVIATION...JGL
Hazardous Weather Outlook National Weather Service Wilmington OH 315 AM EDT Sat Jul 29 2023 INZ050-058-059-066-OHZ026-034-035-042>046-051>056-060>065-070>072- 300900- Wayne-Fayette IN-Union IN-Franklin IN-Hardin-Mercer-Auglaize-Darke- Shelby-Logan-Union OH-Delaware-Miami-Champaign-Clark-Madison- Franklin OH-Licking-Preble-Montgomery-Greene-Fayette OH-Pickaway- Fairfield-Butler-Warren-Clinton- 315 AM EDT Sat Jul 29 2023 This Hazardous Weather Outlook is for East Central Indiana, Southeast Indiana, Central Ohio, Southwest Ohio and West Central Ohio. .DAY ONE...Today and tonight. A few strong to severe storms will be possible through 7 AM this morning. Damaging wind is the primary threat, along with locally heavy rainfall. .DAYS TWO THROUGH SEVEN...Sunday through Friday. There is a low probability for widespread hazardous weather. .SPOTTER INFORMATION STATEMENT... Spotters are encouraged to relay any severe weather reports to the National Weather Service. INZ073>075-080-KYZ089>100-OHZ073-074-077>082-088-300900- Ripley-Dearborn-Ohio-Switzerland-Carroll-Gallatin-Boone-Kenton- Campbell-Owen-Grant-Pendleton-Bracken-Robertson-Mason-Lewis-Ross- Hocking-Hamilton-Clermont-Brown-Highland-Adams-Pike-Scioto- 315 AM EDT Sat Jul 29 2023 This Hazardous Weather Outlook is for Southeast Indiana, Northeast Kentucky, Northern Kentucky, Central Ohio, South Central Ohio and Southwest Ohio. .DAY ONE...Today and tonight. A few strong to severe storms will be possible through 8 AM this morning and then again this afternoon. Damaging wind will be the primary threat, along with locally heavy rainfall. .DAYS TWO THROUGH SEVEN...Sunday through Friday. There is a low probability for widespread hazardous weather. .SPOTTER INFORMATION STATEMENT... Spotters are encouraged to relay any severe weather reports to the National Weather Service.
Special Weather Statement
National Weather Service Wilmington OH
337 AM EDT Sat Jul 29 2023
INZ050-058-059-OHZ042-060-290815-
Fayette IN-Union IN-Wayne IN-Darke OH-Preble OH-
337 AM EDT Sat Jul 29 2023
...A STRONG THUNDERSTORM WILL IMPACT PORTIONS OF WAYNE, NORTHERN
UNION AND NORTHERN FAYETTE COUNTIES IN EAST CENTRAL INDIANA,
NORTHWESTERN PREBLE AND SOUTHERN DARKE COUNTIES IN WEST CENTRAL OHIO
THROUGH 415 AM EDT...
At 337 AM EDT, a strong thunderstorm was located near New Castle,
moving east at 50 mph.
HAZARD...Wind gusts up to 45 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Hail may cause minor damage to outdoor
objects.
Locations impacted include...
Richmond, Connersville, Greenville, Eaton, Centerville, Cambridge
City, Arcanum, Hagerstown, New Paris, New Madison, Fountain City,
Dublin, Franklin, Waterloo, Abington, Brownsville, Wayne Lakes,
Eldorado, West Manchester and Greens Fork.
This includes the following Interstates...
I-70 in Indiana between mile markers 134 and 156.
I-70 in Ohio between mile markers 0 and 12.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a sturdy building.
A Severe Thunderstorm Watch remains in effect until 1100 AM EDT for
east central Indiana...and west central Ohio.
To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.
&&
LAT...LON 3979 8530 3979 8522 4001 8520 4000 8481
4012 8481 4003 8443 3965 8474 3965 8530
TIME...MOT...LOC 0737Z 288DEG 45KT 3988 8532
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...45 MPH
AienaSpecial Weather Statement
National Weather Service Wilmington OH
348 AM EDT Sat Jul 29 2023
INZ058-059-066-073-074-OHZ060-070-077-290830-
Fayette IN-Union IN-Franklin IN-Ripley IN-Dearborn IN-Hamilton OH-
Butler OH-Preble OH-
348 AM EDT Sat Jul 29 2023
...A STRONG THUNDERSTORM WILL IMPACT PORTIONS OF FRANKLIN AND
NORTHERN RIPLEY COUNTIES IN SOUTHEASTERN INDIANA, UNION COUNTY IN
EAST CENTRAL INDIANA, NORTHERN DEARBORN COUNTY IN SOUTHEASTERN
INDIANA, SOUTHERN FAYETTE COUNTY IN EAST CENTRAL INDIANA,
NORTHWESTERN HAMILTON COUNTY IN SOUTHWESTERN OHIO, SOUTHWESTERN
PREBLE COUNTY IN WEST CENTRAL OHIO AND WESTERN BUTLER COUNTIES IN
SOUTHWESTERN OHIO THROUGH 430 AM EDT...
At 347 AM EDT, a strong thunderstorm was located near Rushville,
moving southeast at 50 mph.
HAZARD...Wind gusts up to 45 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Hail may cause minor damage to outdoor
objects.
Locations impacted include...
Oxford, Connersville, Harrison, Batesville, Brookville, Bright,
Liberty, West College Corner, Oldenburg, Glenwood, Blue Jay,
Darrtown, Lake Santee, Salem, Logan, Reily, New Haven, Blooming
Grove, Columbia and Sunman.
This includes the following Interstates...
I-74 in Indiana between mile markers 145 and 171.
I-74 in Ohio between mile markers 0 and 5.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a sturdy building.
A Severe Thunderstorm Watch remains in effect until 1100 AM EDT for
east central Indiana...and west central Ohio.
To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.
&&
LAT...LON 3920 8544 3927 8530 3965 8530 3965 8474
3947 8461 3923 8473 3912 8544
TIME...MOT...LOC 0747Z 292DEG 42KT 3961 8538
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...45 MPH
AienaSpecial Weather Statement
National Weather Service Wilmington OH
411 AM EDT Sat Jul 29 2023
INZ050-059-OHZ042-051-060-061-070-290900-
Union IN-Wayne IN-Montgomery OH-Darke OH-Butler OH-Preble OH-
Miami OH-
411 AM EDT Sat Jul 29 2023
...A STRONG THUNDERSTORM WILL IMPACT PORTIONS OF SOUTHEASTERN WAYNE
AND NORTHEASTERN UNION COUNTIES IN EAST CENTRAL INDIANA, PREBLE
COUNTY IN WEST CENTRAL OHIO, NORTHEASTERN BUTLER COUNTY IN
SOUTHWESTERN OHIO, SOUTHEASTERN DARKE, MONTGOMERY AND SOUTHERN MIAMI
COUNTIES IN WEST CENTRAL OHIO THROUGH 500 AM EDT...
At 411 AM EDT, a strong thunderstorm was located near New Madison,
moving east at 45 mph.
HAZARD...Wind gusts up to 45 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Hail may cause minor damage to outdoor
objects.
Locations impacted include...
Dayton, Kettering, Middletown, Huber Heights, Richmond, Troy,
Trotwood, Miamisburg, Vandalia, Englewood, Trenton, Tipp City, Eaton,
Moraine, Carlisle, West Milton, Oakwood, West Carrollton, Arcanum and
Camden.
This includes the following Interstates...
I-70 in Indiana near mile marker 156.
I-70 in Ohio between mile markers 0 and 38.
I-75 in Ohio between mile markers 47 and 73.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a sturdy building.
A Severe Thunderstorm Watch remains in effect until 1100 AM EDT for
east central Indiana...and west central Ohio.
To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.
&&
LAT...LON 3968 8491 3993 8476 4007 8458 4001 8405
3972 8417 3959 8432 3959 8437 3955 8437
3946 8447
TIME...MOT...LOC 0811Z 291DEG 39KT 3993 8473
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...45 MPH
AienaThe Cincinnati radar (KILN), 95 km away, was scanning. The volume nearest the first event began at 08:12 UTC.
3 thunderstorm wind. Local standard time, as filed.
Numerous trees were downed across Franklin County.
A tree was downed, blocking a portion of County Road 800 N near County Road 500 E.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Indiana in 2023Every state in 2023This day in weather historyWarnings in Indiana, July 2023
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1117249, 1117250, 1117251.